NCLEX-RN Practice Test 13

0%

A patient has taken an overdose of aspirin. Which of the following should a nurse most closely monitor for during acute management of this patient?

Correct! Wrong!

Aspirin overdose can lead to metabolic acidosis and cause pulmonary edema development. Early symptoms of aspirin poisoning also include tinnitus, hyperventilation, vomiting, dehydration, and fever. Late signs include drowsiness, bizarre behavior, unsteady walking, and coma. Abnormal breathing caused by aspirin poisoning is usually rapid and deep. Pulmonary edema may be related to an increase in permeability within the capillaries of the lung leading to "protein leakage" and transudation of fluid in both renal and pulmonary tissues. The alteration in renal tubule permeability may lead to a change in colloid osmotic pressure and thus facilitate pulmonary edema (via Medscape).

A nurse if reviewing a patient’s chart and notices that the patient suffers from conjunctivitis. Which of the following microorganisms is related to this condition?

Correct! Wrong!

Option A: is linked to Plague Option B: is linked to peptic ulcers Option C: is linked to Cholera.

A 24-year-old female is admitted to the ER for confusion. This patient has a history of a myeloma diagnosis, constipation, intense abdominal pain, and polyuria. Based on the presenting signs and symptoms, which of the following would you most likely suspect?

Correct! Wrong!

Hypercalcemia can cause polyuria, severe abdominal pain, and confusion. Option A: Diverticulosis is a condition that develops when pouches (diverticula) form in the wall of the large intestine; most people don't have symptoms. Option C: Hypocalcemia is low calcium levels in the blood; it is asymptomatic in mild forms but can cause paresthesia, tetany, muscle cramps, and carpopedal spasms in severe hypocalcemia. Option D: Irritable bowel syndrome is a widespread condition involving recurrent abdominal pain and diarrhea or constipation, often associated with stress, depression, anxiety, or previous intestinal infection.

A 50-year-old blind and deaf patient have been admitted to your floor. As the charge nurse, your primary responsibility for this patient is?

Correct! Wrong!

This patient’s safety is your primary concern.

A client with myocardial infarction is receiving tissue plasminogen activator, alteplase (Activase, tPA). While on the therapy, the nurse plans to prioritize which of the following?

Correct! Wrong!

Bleeding is the priority concern for a client taking thrombolytic medication. Options A and B: Are monitored but are not the primary concern. Option C: is not related to the use of medication.

A nurse is reviewing a patient’s medication during shift change. Which of the following medication would be contraindicated if the patient were pregnant? Select all that apply:

Please select 2 correct answers

Correct! Wrong!

Option A: Warfarin (Coumadin). Has a pregnancy category X and associated with central nervous system defects, spontaneous abortion, stillbirth, prematurity, hemorrhage, and ocular defects when given anytime during pregnancy and a fetal warfarin syndrome when given during the first trimester. Option B: Finasteride (Propecia, Proscar). Also has a pregnancy category X which has a high risk of causing permanent damage to the fetus. Option C: Celecoxib (Celebrex). Large doses cause birth defects in rabbits; not known if the effect on people is the same. Option D: Clonidine (Catapres). Crosses the placenta but no adverse fetal effects have been observed. Option E: Transdermal nicotine (Habitrol). Nicotine replacement products have been assigned to pregnancy category C (nicotine gum) and category D (transdermal patches, inhalers, and spray nicotine products). Option F: Clofazimine (Lamprene). Clofazimine has been assigned to pregnancy category C.

A 28-year-old male has been found wandering around in a confused pattern. The male is sweaty and pale. Which of the following tests is most likely to be performed first?

Correct! Wrong!

With a history of diabetes, the first response should be to check blood sugar levels.

A patient who has been diagnosed with vasospastic disorder (Raynaud’s disease) complains of cold and stiffness in the fingers. Which of the following descriptions is most likely to fit the patient?

Correct! Wrong!

Raynaud’s disease is most common in young women and is frequently associated with rheumatologic disorders, such as lupus and rheumatoid arthritis.

An infant is brought to the clinic by his mother, who has noticed that he holds his head in an unusual position and always faces to one side. Which of the following is the most likely explanation?

Correct! Wrong!

In torticollis, the sternocleidomastoid muscle is contracted, limiting the range of motion of the neck and causing the chin to point to the opposing side. Option B: In craniosynostosis one of the cranial sutures, often the sagittal, closes prematurely, causing the head to grow in an abnormal shape. Option C: Plagiocephaly refers to the flattening of one side of the head, caused by the infant being placed supine in the same position over time. Option D: Hydrocephalus is caused by a build-up of cerebrospinal fluid in the brain resulting in large head size.

Click for next FREE NCLEX Test
NCLEX-RN Test #14

Comments are closed.

Related Content
Open